ELEVESS NIGHTMARE

I had Elevess injected into my nasolabial folds...

I had Elevess injected into my nasolabial folds and about 2 weeks later my entire face grew red and swollen. I am allergic to sulfites and this was never explained to me.

I was treated with steroids, but then I got abscesses on my cheeks which had to be drained repeatedly for a week. Green slime material was removed by my doctor from my nasolabial folds. Then my skin sloughed off over my nasolabial cheek areas.

It's been about a month and it is still red and swollen- definitely not worth it!

Was this review helpful? 9 others found this helpful

Comments (10)

Had Elevess injected. Two weeks later my face swelled completely. Started cortizone shots every week. Was put on an antibiotic for another infection and noticed it helped with the swelling. My doctor continued with a prescription of antibiotics and injecting cortizone as well as a chemical that breaks down the enzymes. It has helped a lot. Apparently its the sulfite in the filler that causes this type of reaction. I will be going in again in a week for some draining. The skin on both sides of my cheeks seems scared. I think we should ger together and do something about this.
  • Reply
Thanks for your review. The sulfate is probably a key to the reaction. I'm not allergic as far as I know. I have had sulfate drugs in the past with no reactions. I have gone back to my doctor since my original comment. He has said he would like me to wait 2-3 more months to see if the skin color comes back to normal. The creases have deepened since the reaction. I'm now more self conscious then before. I've searched out a product liability lawyer. My husband thinks the case wouldn't be big enough for them to be involved.The doctor said he would help with whatever I decided to do. He has suggested doing laser therapy and maybe surgically smoothing out the areas.
  • Reply

had elevess injec. in jan. 09. the reaction began in march. getting worse every day. on the 2nd set of anti-biotics and face wash. no improvement. cysts are spreading to other areas of my face. just awful! does anyone have a solution ??? please count me in any action.

  • Reply
Worst mistake I made too. I have had juvederm before as well with no problems. I have nodules and granulomas forming. I filed complaint with the company and am wondering if any others out there are interested in formal complaint as a group. I am going to see a plastic surgeon later this week.
  • Reply
I too went through misery with Elevess. I was injected in Oct 08. A week and a half later my face,lower corners for mouth, started to swell. I called my board certified plastic surgeon and he did say it was a reaction. He put me on a Z- pack, predisone and told me to take motrin.I finished all medication and it still didn't stop the reaction. I was afraid of MRSA so I was given some ointment to help prevent it.Nothing stopped the reaction. The Doctor called the company to speak to the Medical Director. He stated they have had some reactions. Not like that I'm sure. I was put on another medication for 10 days. My face had granulomas and blisters. I didn't go out in public were someone might know me. My face hurt. It felt like snaps hitting me. Then it would itch. The blisters were very large. It distorted the left side of my face. Someone thought I had a stroke. My Doctor took pictures and filled out a report to the company. I filed with th FDA watchdog.Marks are still on my face. I'm waiting to see if they will disappear. I'm fair skinned. My husband says to wait and see what the doctor says and then we my have to take action. I don't fault the Doctor. It's the company not informing physicians with the whole truth.My Doctor said he has never had a reaction like this.
  • Reply
I just experienced the exact same thing! Still really worried about the end results of this stuff. My husband has already contacted an attorney and we are definitely going to file suit against the producer of this junk!!!!! While I agree that the company is definitely at fault, we are also upset that a physician using elevess would not have researched it fully before using. Obviously, there is PLENTY of negative material on this product. Best of luck with your recovery.
  • Reply
THE WORST MISTAKE! ELEVESS HAS DESTROYED MY FACE! I LOOK DISFIGURED! RIGHT SIDE IS NOW TWISTING TO THE LEFT!!! I AM EMBARRASSED BY THE WAY I LOOK AND NOW SPEAK!!! I STAYED IN MY HOUSE FOR 4 DAYS AND THEN LIED TO EVERYONE ABOUT THE BRUISING ON MY FACE...I went Dr. "W". in Bkyln, NY and was given Elevess and it has ruined me! (big deal, he refunded my $-- I guess it's time to call an attorney! This JUNK SHOULD BE PULLED OFF THE MARKET! I had tried juvederm in the past without any problems...I foolishly tried ELEVESS and I am fearing the worst now...my lips looks twisted and shorter in width; I face is twisting to the left side as if I had experienced a (god forbid) stroke!!! PLEASE DON'T MAKE THE SAME MISTAKE THAT I DID.
  • Reply
I am A physician who injects restylane,perlane and radiesse as well as botox-for 6 yeas i never has one patient had any thing similar to what you are experiencing ever. I am so sorry that such a thing has happened to you-I never heard of Elevess till recently -I would highly recommend that before any person get any injections they have to make sure that their physician is buying the original product from the known reputable mother company-As a physicians many companies outside the US tries to solicit us to sell the same name of the product which is non authentic for much lesser prices and of course these products are not FDA approved and may cause complications similar to what you have experienced-Also before doing any injections we should make sure thatour patient doesn't have any undiagnosed skin infections as MRSA (methicillin resistant staph aureus)I would recommend for you to ask your doctor to culture the site of the small ulcers and do a nose swab to r/o MRSA as a cause of this infection,and treat you accordingly. I hope that the patients are more aware of all of their options before getting injections and to compare products and check the authenticity-I hope everything will heal quickly,once the open skin heals you can start using vitamin E cream or scarfade patches to decrease any possible scarring as soon as you can.Goodluck.
  • Reply
i have never even heard of this! wow that is so sad that this happened to you. what about the results though? after all the other stuff has cleared up have you seen any results that may of made it even slightly worth it? did this leave any scars behind? i am not thinking of this but just curious. i hope it all turns out well in the end. how long is it suppose to last?
  • Reply
I also had this type of reaction... after 4 weeks, I started to notice consistent pressure, then the swelling and infection set in. I spent 2 weeks on an antibiotic and after, a steriod. The infections were so bad, that they actually came to the surface of my skin and ruptured, where I went through 2 boxes of sterie pads for the draining. It drained out for 2 days. I did experience relief from the discharge; however, I have severe skin adhesions, and they are not fully healed... I'm praying for a full recovery on my face; otherwise, I stand to have permanet broken capilaries. Not sure yet... the Dr. who administered is helping me with the healing process, but has not offered to refund my money. I'm hoping to contact Elevess and forward copies of pictures, etc. Don't know the possiblity of recovering my money ($900.00) There is no excuse for this product to sell itself as safe... If anyone is planning a Class Action Law Suit... count me in. Donna M.
  • Reply